Page 1 of 3 123 LastLast
Results 1 to 10 of 25

Thread: Question regarding missing a single dose of Lyrica

  1. #1

    Question regarding missing a single dose of Lyrica

    My question to anyone who is taking 75 mg - 150mg of Lyrica three times a day is the following-
    What do you experience if you miss a dose or are late to take a dose by , say, 3 hours?
    I believe I have substantial increase in pain and withdrawal dysphoric side effects. I am on 150mg three times a day. So 450 mg /day which is close to the recommended adult maximum of 600mg/day.
    I don't think my pain specialist is truly aware of this phenomenon.

    I know we have covered this in "Getting off Lyrica" threads, but I don't want to get off. I just want to know what other people, if they miss their 150 mg dose by 3 hours if they take it every eight hour, notice.

  2. #2
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,623
    I don't notice anything if I miss one of my 3 x 100 mg. doses.
    Alan

    Proofread carefully to see if you any words out.

  3. #3
    I take 100mg 2x aday. I take 100mg when I get up and 100 about 2:30pm. Once in awhile I miss my night dose. Most of the time I get up in the morning with shocks. I just thought my dose must be right on. I didn't get shocks everyday pre-lyrica, but if I miss a dose it's almost guarenteed.

  4. #4
    Thanks Alan and lone coaster
    Lonecoaster have you found general dysphoria and other generalized side effects (such as feeling like crap) other than increased shocks? Or is it no big deal other than the shocks. My problem is that I take a number of medications and have trouble determining what causes what side effect.
    Thanks for your answer. Maybe HLH can comment on her dad and the consequences of missing a Lyrica dose.

  5. #5
    My Dad has always been on Neurontin... never Lyrica. They are similar, with Lyrica having a longer half-life.

    Due to steady state levels that are reached in just a few days, I was always told that it really shouldn't matter much to delay doses by a few hours as long as the same total dose is given in a 24 hour period. But in fact I have not seen that always to be true... some people even need to take Neurontin 4 times a day to be comfortable.

    My Dad takes Neurontin 3 times a day. Often his 2nd dose is a couple hours "late". It took me awhile to realize that his generalized complaints of feeling crappy/?tired/achy and general grumpiness might be because he needed his Neurontin. Sometimes he would say he had "butt burn", but classic neuropathic pain complaints were not usually at the top of his list. Some days better then others.

    So I guess it's possible that some of your symptoms could be from delaying a Lyrica dose. If you were also taking a short acting opiod that was wearing off around the same time, that could add up...

  6. #6
    Senior Member
    Join Date
    Dec 2009
    Location
    Florida, USA
    Posts
    2,172
    I take 200 in the am and 400 at bedtime. I will have a lot more burning pain within 5-6 hours of missing either dose. I do take Tramadol at the same time I take it so I am missing more than one pain med. Don't notice any withdrawal type symptoms that quickly.
    2012 SCINetUSA Clinical Trial Support Squad Member
    Please join me and donate a dollar a day at http://justadollarplease.org and copy and paste this message to the bottom of your signature.

  7. #7
    Quote Originally Posted by hlh View Post

    So I guess it's possible that some of your symptoms could be from delaying a Lyrica dose. If you were also taking a short acting opiod that was wearing off around the same time, that could add up...

    hlh - you are absolutely right about the latter hitting at the same time. It could have been a one two punch.

    But I am telling you, it was the Lyrica - and it was not a little burning, it was huge dysphoria.

    swh2007- thanks for checking in with your experience. That is interesting that you take such big doses BID. 400 mg at one night time dose and that works for you? I guess you go to sleep on that and are not doing cognitive work for till the morning.
    Last edited by arndog; 04-14-2013 at 01:00 PM. Reason: mis spelled

  8. #8
    This is a timely question for me Arndog-thanks for bringing it up.

    Dave usually takes 150 Lyrica 3X.
    Neurontin was useless and lower doses of Lyrica were not effective.
    Because we are trying to figure out what is causing extreme grogginess the doctor is tweaking some of my husband's meds.
    He will be taking 150 X2.
    I'm also worried about withdrawal or the extreme pain flaring up.
    I think some of the confusion he was having had to do with UTI and some other things we are checking out.
    He has been taking the same dose for 3 years and seems strange it could change.
    I'd be interested in other people's thoughts here.

  9. #9
    LindaT - I wouldn't take lightly the decision to go from 150mg TID (which is what I take) to 150mg BID. Good luck. I look forward to learn how Dave manages that.

    There are so many variables with this problem, it is beyond my intellectual capacity to figure the whole thing out. I'm grateful for the few good moments that I stumble and fumble (literally and figuratively) into.

  10. #10
    Quote Originally Posted by arndog View Post
    Thanks Alan and lone coaster
    Lonecoaster have you found general dysphoria and other generalized side effects (such as feeling like crap) other than increased shocks? Or is it no big deal other than the shocks. My problem is that I take a number of medications and have trouble determining what causes what side effect.
    Thanks for your answer. Maybe HLH can comment on her dad and the consequences of missing a Lyrica dose.
    Had to look up dysphoria, but yes I feel pretty beat up. It sounds crazy but when I miss a dose it like electicity building in my leg. About 40 minutes or so after the next dose I fine (most of the time). I also take 100mg of tramadol 2x a day, same time as the Lyrica. The Tramadol seems to kinda deaden the feeling in my legs ,if that makes any sense, it or the Lyrica, or the combo makes me kinda lethargic, no ambition. This is also wrong, but I drink Red Bull to counter that (exhausted) feeling with caffine. I'm trying find something that works as well thats a tad healthier ( I do drink the sugar free). I'm not looking to get off the meds I'm on for now, they give me at least 4 hours living life per day.

Similar Threads

  1. allergic to lyrica question???????
    By rollin64 in forum Pain
    Replies: 3
    Last Post: 05-04-2010, 06:39 PM
  2. missing an antibiotic dose
    By Cory-M in forum Care
    Replies: 1
    Last Post: 02-23-2007, 07:58 PM
  3. Replies: 1
    Last Post: 11-16-2001, 10:39 AM
  4. Replies: 0
    Last Post: 07-26-2001, 07:13 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •